Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 10, 2014, 4:13 PM EDT for Dade County, Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2014, 4:13 PM EDT (20:13 UTC)
- Expired
- Oct 10, 2014, 5:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 59 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 4:55 PM EDT | TSTM WND DMG | 3 Nw New England, GA | 911 CALL CENTER RECIEVED REPORTS OF TWO TREES DOWN... ONE ON SCRATCH ANKLE ROAD NEAR SAND MOUNTAIN AND ANOTHER ON I-59 SOUTH NEAR MILE MARKER 13. |
| Oct 10, 4:55 PM EDT | TSTM WND DMG | 3 Nw New England, GA | 911 CALL CENTER RECIEVED REPORTS OF TWO TREES DOWN... ONE ON SCRATCH ANKLE ROAD NEAR SAND MOUNTAIN AND ANOTHER ON I-59 SOUTH NEAR MILE MARKER 13. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
878
WWUS82 KFFC 102013
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT FRI OCT 10 2014
GAZ001-002-102100-
413 PM EDT FRI OCT 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALKER AND DADE COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 12 MILES NORTH OF COLE CITY TO 13 MILES
WEST OF COLE CITY...MOVING EAST AT 30 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER
AND DADE COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...MORGANVILLE...HOOKER...
STEPHENSVILLE...WILDWOOD...NEW ENGLAND...TRENTON...LOOKOUT
MOUNTAIN...CHATTANOOGA VALLEY...FAIRVIEW AND CHICKAMAUGA.
&&
LAT...LON 3499 8527 3489 8526 3479 8527 3485 8559
3486 8559 3498 8561 3499 8560
TIME...MOT...LOC 2013Z 286DEG 27KT 3514 8562 3501 8568
3496 8578
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 10, 3:38 PM EDT, 35 minutes earlier.
Area forecast discussion, Oct 10, 3:38 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 338 PM EDT FRI OCT 10 2014 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... N GA CONTINUES TO BE THE TARGET AREA FOR PRECIP CHANCES AS MODELS CONTINUE TO SHOW WEAK SHORT WAVES MOVING ACROSS THE TENNESSEE VALLEY. THIS HAS MADE POP FORECASTING DIFFICULT. HIGHEST POPS WILL BE ACROSS FAR N GA AND THE LOWEST POPS ACROSS CENTRAL GA. INSTABILITY IS WEAK IN GENERAL BUT SPC ANALYSIS IS INDICATING LOW LEVEL SHEAR ACROSS PORTIONS OF N GA AND THIS COULD CONTINUE SATURDAY AS A WEAK FRONT MOVES INTO THE AREA. THEREFORE AN ISOLATED STRONG TO SEVERE STORM IS NOT OUT OF THE QUESTION THIS AFTERNOON INTO EARLY EVENING FOR EXTREME N GA AND THEN AGAIN ON SATURDAY FOR N GA. DEEPER MOISTURE WITH A SHORT WAVE MOVE OVER N GA SATURDAY NIGHT WITH EVEN HIGHER POPS FOR FAR N GA AND ALMOST NO INSTABILITY...EXCEPT FOR SOME OF THE EVENING HOURS. FORECAST LOW TEMPERATURES RUNNING 8-13 DEGREES ABOVE NORMAL TONIGHT AND ABOUT 6-12 DEGREES ABOVE NORMAL SATURDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING 7-9 DEGREES ABOVE NORMAL FOR SATURDAY. OVERALL CONFIDENCE IS MEDIUM. BDL .LONG TERM /SUNDAY THROUGH FRIDAY/... PRIMARY CONCERN IN LONG TERM PERIOD IS THREAT FOR SEVERE CONVECTION MONDAY NIGHT AND TUESDAY. WAS ABLE TO VIEW 12Z ECMWF WHICH SHOWS NEARLY 12HRS SLOWER TIMING FOR SQUALL LINE THAN 12Z GFS/CMC GUIDANCE WHICH BRINGS CONVECTION IN BETWEEN 00 AND 06Z TUES. 12Z UKMET IN BETWEEN GFS/ECMWF. STILL A LOT OF UNCERTAINTY WITH TIMING BUT BETTER AGREEMENT THAN LAST FEW DAYS. VERY INTENSE SHORT WAVE WITH DEEP SUB-1000MB SFC LOW FORMING IN WRN OH VALLEY MON NIGHT WHICH HELPS FORCE STRONG LOW LEVEL FLOW OVER NW GA...50KTS AT 1KM AGL ...60KTS AT 1.5KM AGL/850MB...EVEN STRONGER SPEEDS IN KY/ERN TN. RESULTING LOW LEVEL AND DEEP SHEAR IMPRESSIVE HOWEVER INSTABILITY A LITTLE LOWER THAN PREV RUNS. WILL DEPEND ON HOW MUCH MOISTURE IS TRANSPORTED NORTH AND MORE IMPORTANTLY...HOW MUCH COOLER/DRIER AIR SNEAKS IN FROM THE SE AND EAST COMBINED WITH ANY SHOWERS OR DRIZZLE IN ADVANCE OF MAIN SYSTEM SUN NIGHT THRU MON. RESULTING EVAP COOLING COULD BE SIGNIFICANT IF EASTERLY COMPONENT STRENGTHENS IN ADVANCE OF RAPIDLY INTENSIFYING SFC/850MB LOW TO THE WEST. AS IT STANDS... GFS PROGGING AROUND 500-750 J/KG MLCAPE. GFS/ECMWF ESTIMATED SIG TOR PARAMETER VALUES 1.0-2.0. WILL CONTINUE TO MONITOR. STILL THINKING QLCS MODE WITH EMBEDDED MESOVORTICES AND ASSOCIATED DAMAGING WIND SWATH AND BRIEF TORNADO POTENTIAL. COOL WX FOR DAY FOLLOWING FRONTAL PASSAGE BUT BACK TO NEAR OR EVEN ABOVE NORMAL TEMPS FOR THE REST OF THE PERIOD INTO THE WEEKEND. SNELSON && /PREV LONG TERM DISCUSSION ISSUED AT 420 AM EDT FRI OCT 10 2014/ /SATURDAY NIGHT THROUGH THURSDAY/... EXTENDED MODELS ARE IN FAIRLY GOOD AGREEMENT. THE LONG WAVE TROUGH DEEPENS OVER THE PLAINS SUNDAY...WITH THE ASSOCIATED SURFACE FRONT MOVING EAST ACROSS THE GULF COAST STATES MONDAY IMPACTING THE FORECAST AREA MONDAY NIGHT AND TUESDAY. TIMING OF THE SYSTEM COINCIDES WITH INCREASED INSTABILITY AND WILL NEED TO CONTINUE TO MONITOR FOR THE POSSIBILITY OF STRONG TO SEVERE STORMS. WITH DEEP SOUTHERLY FLOW OFF THE GULF OF MEXICO BEGINNING MONDAY AHEAD OF THE SYSTEM...PWATS WILL INCREASE AND COULD SEE LOCALLY HEAVY RAINFALL AS WELL PARTICULARLY ACROSS PORTIONS OF NORTH GEORGIA. TEMPERATURES WILL CONTINUE ABOVE NORMAL THROUGH TUESDAY...HOWEVER BEHIND THE SYSTEM...SURFACE HIGH PRESSURE WILL BRING MOSTLY CLEAR SKIES...AND SHOULD SEE BELOW NORMAL AFTERNOON HIGHS AS TEMPERATURES WILL HOVER IN THE LOWER TO MID 70S. ATWELL && AVIATION... 18Z UPDATE... VFR CONDITIONS EXPECTED THIS AFTERNOON INTO TONIGHT WITH 4000-6000 FT SCT-BKN CU. MOST CU EXPECTED TO DISSIPATE THIS EVENING. POTENTIAL FOR MVFR CONDITIONS TO DEVELOP LATE TONIGHT. SURFACE WINDS MAINLY SW AROUND 10 KTS DIMINISHING QUICK WITH SUNDOWN. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE FOR VSBYS LATE TONIGHT/EARLY SATURDAY. MEDIUM CONFIDENCE FOR CLOUDS THROUGH TONIGHT. HIGH CONFIDENCE FOR WINDS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 85 64 80 / 30 30 30 30 ATLANTA 68 83 68 83 / 20 30 30 30 BLAIRSVILLE 61 76 59 73 / 50 50 70 50 CARTERSVILLE 65 81 62 81 / 30 40 60 40 COLUMBUS 67 86 67 87 / 10 10 10 10 GAINESVILLE 67 81 64 77 / 30 30 50 40 MACON 63 88 61 86 / 10 10 10 20 ROME 65 81 62 82 / 40 40 70 40 PEACHTREE CITY 66 84 63 85 / 20 10 30 20 VIDALIA 68 90 65 88 / 10 5 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....SNELSON AVIATION...BDL
Hazardous weather outlook, Oct 10, 5:58 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 558 AM EDT FRI OCT 10 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 558 AM EDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH GEORGIA. WEATHER HAZARDS EXPECTED... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE GUSTY WINDS...DAMAGING WINDS AND FREQUENT LIGHTNING. DISCUSSION... ANOTHER SHORT WAVE WILL MOVE ACROSS NORTH GEORGIA TODAY BRINGING SCATTERED THUNDERSTORMS TO PARTS OF NORTH GEORGIA...GENERALLY NORTH OF A LINE FROM CARROLLTON TO ATLANTA TO ATHENS. HIGHER SHEAR ACROSS EXTREME NORTH GEORGIA COULD BE ENOUGH TO PRODUCE ISOLATED STRONG TO SEVERE THUNDERSTORMS FROM 3 PM TO 10 PM TODAY NORTH OF A LINE FROM CEDARTOWN TO GAINESVILLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SATURDAY...A STRONGER SHORT WAVE WILL BE MOVING ACROSS NORTH GEORGIA ON SATURDAY. WITH SLIGHTLY HIGHER INSTABILITY AND SHEAR VALUES...ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS NORTH GEORGIA WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. SUNDAY AND MONDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY ACROSS NORTH GEORGIA. THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS. FOR TUESDAY...A STRONG STORM SYSTEM WILL BRING INCREASING CHANCES FOR THUNDERSTORMS...WITH SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL LOOKING INCREASINGLY POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Oct 10, 4:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT FRI OCT 10 2014
GAZ001-002-102100-
413 PM EDT FRI OCT 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALKER AND DADE COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 12 MILES NORTH OF COLE CITY TO 13 MILES
WEST OF COLE CITY...MOVING EAST AT 30 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER
AND DADE COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...MORGANVILLE...HOOKER...
STEPHENSVILLE...WILDWOOD...NEW ENGLAND...TRENTON...LOOKOUT
MOUNTAIN...CHATTANOOGA VALLEY...FAIRVIEW AND CHICKAMAUGA.
&&
LAT...LON 3499 8527 3489 8526 3479 8527 3485 8559
3486 8559 3498 8561 3499 8560
TIME...MOT...LOC 2013Z 286DEG 27KT 3514 8562 3501 8568
3496 8578The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 11:13 PM EDT | Special Weather Statement | FFC | Taliaferro | 32 min |
| Oct 9, 11:50 PM EDT | Special Weather Statement | FFC | Taliaferro | 25 min |
| Oct 10, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker, Whitfield | 48 min |
| Oct 10, 5:30 PM EDT | Tornado Warning | FFC | Catoosa, Walker, Whitfield | 45 min |
| Oct 10, 6:14 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 61 min |
| Oct 10, 6:36 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray | 39 min |
| Oct 10, 7:16 PM EDT | Special Weather Statement | FFC | Gilmer | 44 min |
| Oct 10, 7:23 PM EDT | Flash Flood Warning | FFC | Gilmer | 6 hr |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.